Alert archive / North Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 21, 1999, 2:45 PM EST for Robeson County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 1999, 2:45 PM EST (19:45 UTC)
- Expired
- Mar 21, 1999, 3:45 PM EST
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 11:15 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KILM 211946 RRA SVRILM NCC155-212045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EST SUN MAR 21 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 345 PM EST * AT 245 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF RAYNHAM TO 2 MILES NORTH OF LAKE VIEW MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER BARNESVILLE AT 250 PM EST OVER ORRUM AT 255 PM EST OVER LUMBERTON AT 300 PM EST OVER BARKER TEN MILE AT 305 PM EST OVER SMITHS AT 315 PM EST HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LGE/DRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 1:35 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 21, 1:35 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 135 PM EST SUN MAR 21 1999 RDU/CAE: TREND IN FSCT OKAY. WOULD SUG EVENING AND OVERNIGHT ZONE WORDING SINCE MOST ACTIVITY OVER IN EARLY EVENING. IN THE SHORT TERM...LATEST MSAS DATA SHOWS SURFACE LOW OVER NORTH CENTRAL SC TRACKING ENE. ASSOCD COLD FRONT EXTENDS SOUTHWARD AND IS RAPIDLY APPCHG WESTERN PORTIONS OF CWA IN SC. NARROW CLEAR SLOT RAPIDLY FILLING IN AHD OF FRONT WILL TERMINATE GOOD SOLAR INSOLATION WHERE TEMPS GOT INTO THE LOW 70S. SMALL POCKET OF MINUS 4/5 LIS THIS REGION ALSO. CAN SEE THE NEGATIVE EFFECTS OF STABLE ONSHORE OCEAN FLOW WITH LACK OF CU VCNTY MYR. EXPECT ROUND OF SHWRS/TSTMS SOME PSBLY SVR TO PUSH THROUGH BY EARLY EVENING. IN THE SYNOPTIC SCALE MODELS ARE HANDLING SYSTEM IN A SIMILAR FASHION RAPIDLY SWEEPING SYS OFF COAST OVERNIGHT. AVN UVV XSECTION AGAIN SHOWING BETTER UVV FROM 18/00Z OVER CWA. EXPECT CONDTIONS TO RAPIDLY IMPROVE OVERNIGHT. TEMPS WILL BE BLEND OF MDLS AND PREFER MID RANGE. CWF: LOOK TO RELAX SEAS SOME BUT OTRWS TRENDS OKAY. ILM UU 042/062 037/065 048 800 FLO UU 041/065 038/065 045 400 .ILM...SMALL CRAFT ADVISORY SURF CITY NC TO SOUTH SANTEE RIVER SC. RWA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:14 AM EST | Severe Thunderstorm Warning | ILM | Columbus | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.